MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 4MMX7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 4MMX7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SPH100400-20
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a msphere 10 plat 4mmx7.5cm coil (sph10040020, 459685) couldn¿t be detached.The physician switched to another new one to complete the procedure.There was no injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.A non-sterile unit msphere 10 plat 4mmx7.5cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions, no damages or anomalies were observed during the microscopic inspection.The resistance of the device msphere 10 plat 4mmx7.5cm (pi-16316291047707986) was measured with multimeter.Resistance measured approximately 53.2 o, which is in of the specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem, the customer complaint was not confirmed.A manufacturing record evaluation (mre) was performed for the finished device l10045 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted visual inspection, microscopic inspection, and a functional test.During the visual and microscopic analysis of the device, it was noted that the device has no damages or anomalies.The resistance of the device msphere 10 plat 4mmx7.5cm (pi-16316291047707986) was measured with multimeter.The measured resistance is within the specification range between.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.No functionality issues were observed on the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a msphere 10 plat 4mmx7.5cm coil (sph10040020, 459685) couldn¿t be detached.The physician switched to another new one to complete the procedure.There was no injury reported.No additional information is available.A non-sterile unit msphere 10 plat 4mmx7.5cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions, no damages or anomalies were observed during the microscopic inspection.The resistance of the device msphere 10 plat 4mmx7.5cm (pi-16316291047707986) was measured with multimeter.Resistance measured approximately 53.2 o, which is in of the specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem, the customer complaint was not confirmed.A manufacturing record evaluation (mre) was performed for the finished device l10045 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection, microscopic inspection, and a functional test.During the visual and microscopic analysis of the device, it was noted that the device has no damages or anomalies.The resistance of the device msphere 10 plat 4mmx7.5cm (pi-16316291047707986) was measured with multimeter.The measured resistance is within the specification range between.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Although no functionality issues were observed on the device, the instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MSPHERE 10 PLAT 4MMX7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12568476
Report Number3008114965-2021-00491
Device Sequence Number3419915
Product Code KRD
UDI-Device Identifier00878528003540
UDI-Public00878528003540
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberSPH100400-20
Device Catalogue NumberSPH10040020
Device Lot Number459685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2021
Supplement Date Received by Manufacturer10/07/2021
11/29/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/27/2021
11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown